Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Branched coverings. I


Author: R. E. Stong
Journal: Trans. Amer. Math. Soc. 276 (1983), 375-402
MSC: Primary 57M12; Secondary 57N70
DOI: https://doi.org/10.1090/S0002-9947-1983-0684516-3
MathSciNet review: 684516
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper analyzes the possible cobordism classes $ [M] - (\deg \;\phi )[N]$ for $ \phi : M \to N$ a smooth branched covering of closed smooth manifolds. It is assumed that the branch set is a codimension $ 2$ submanifold. The results are a fairly complete description in the unoriented case, a partial description in the oriented case, and a detailed analysis of the case in which $ N$ is a sphere.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M12, 57N70

Retrieve articles in all journals with MSC: 57M12, 57N70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0684516-3
Article copyright: © Copyright 1983 American Mathematical Society